Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Replacing combivir
Aug 13, 2003

In 1996 I started on took d4t+ddi+sustiva which brought my VL to undetectable levels and increased my CD4 from 400 to 600. Two years later I switched to combivir+sustiva while I had undetectable VL because of facial wasting concerns. I have been on the same combo since them but I still experience lipoatrophy in the face, legs and arms. I am still undetectable and my CD4 are around 750. I am now considering taking Zerit out of the combo and thus replacing combivir with Tenofovir or Ziagen+3tc+sustiva in order to try to stop & reverse the lipoatrophy problems. What do you think? >Thanks.

Response from Dr. Moyle

That sounds like a good idea. Abacavir is the most well studied replacement drug and has been documented to lead to that recovery overtime. If that recovery is slow and see may not notice any physical improvements for more than one year. Tenofovir is currently under investigation but there are currently no data to support its role as a replacement for d4T. ddI has not been associated with that loss although I can appreciate that moving over to a 3 TC based regimen would make things more convenient. Indeed, tenofovir and abacavir at the potential to be used as once a day drugs and both 3 TC and efavirenz are approved for once a use.

Best wishes

Graeme Moyle


Previous
Bio-Alcamid experience
Next
I'M SCARED

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement